Nebraska, 2002

Hail in Nebraska, September 2, 2002

September 2, 2002 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 2, 1:45 AM CST, 10 hours 47 minutes earlier.

Area forecast discussion, Sep 2, 1:45 AM CST, 10 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CDT MON SEP 2 2002

FORECAST CONCERN CHANCE FOR TSTMS TODAY AND THIS EVENING.

ISOLATED CONVECTION OCCURRING THIS MORNING OVER SRN PARTS OF THE
CWFA WITH SOME NEW CELLS SHOWING UP E OF OMA RECENTLY.  ACTIVITY IN
ADVANCE OF SHORT WAVE OVER ERN NEB AND ALONG 30-35KT H85 JET.  WILL
CARRY MENTION OF ISOLATED STORMS EARLY FOR SERN AREAS BUT MAY ADJUST
DEPENDING ON HOW FAST WAVE MOVES ACROSS AS AVN SHIFTS UVV CENTER
WELL EAST OF THE AREA BY 12Z.  COLD FRONT AT 07Z LOCATED FROM
CENTRAL ND THRU WRN SD AND NRN WY.  MODELS SIMILAR IN MOVING FRONT
QUICKLY SE TODAY REACHING EAST CENTRAL NEB AROUND 18Z AND SERN
CORNER OF STATE BY 00Z.  MODELS BRING FRONT THROUGH AREA DRY WITH
WARM MID LEVEL PROVIDING CAP...HOWEVER WILL CONTINUE TO KEEP LOW
POPS GOING FOR THIS AFTN AND EVENING IN SRN AREAS WHERE SOME
MOISTURE AND MODERATE LAPSE RATES EXPECTED TO LINGER. LITTLE CHANGE
TO REMAINDER OF SHORT TERM AS HIGH BUILDS INTO THE AREA TONIGHT AND
TUESDAY.  SOME QUESTION ON WARM ADVECTION RETURN TUE NIGHT AND WED
BUT WILL CONTINUE WITH SLGT CHANCE POPS CURRENTLY IN FORECAST.
TEMPERATURE TREND OF FORECAST LOOKS OK AND LITTLE IF ANY CHANGE AT
THIS TIME THROUGH SHORT TERM AND EXTENDED PERIODS.

.OMA...NONE.

FOBERT

In the hours before

Special weather statement, Sep 2, 10:05 AM CST, 2 hours 27 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-022300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1105 AM CDT MON SEP 02 2002

STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR
TONIGHT IN
EASTERN NEBRASKA AND SOUTHWEST IOWA.

THERE IS A SMALL CHANCE FOR A FEW THUNDERSTORMS LATE THIS
AFTERNOON AND THIS EVENING...MAINLY IN SOUTHEASTERN NEBRASKA NEAR
THE KANSAS BORDER.  THUNDERSTORMS COULD DEVELOP ALONG A COLD
FRONT THAT WILL QUICKLY MOVE THROUGH THE AREA THIS AFTERNOON.
WARM MID LEVEL
TEMPERATURES ARE EXPECTED TO HELP LIMIT THUNDERSTORM
DEVELOPMENT...WITH ANY STORMS THAT DO DEVELOP REMAINING BELOW
SEVERE LEVELS.

THUNDERSTORMS ARE NOT EXPECTED THROUGH WEDNESDAY.  HIGH PRESSURE
WILL SETTLE OVER THE NORTHERN PLAINS REGION PROVIDING DRY AND
STABLE CONDITIONS TO EASTERN NEBRASKA AND SOUTHWEST IOWA.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC
INFORMATION IS AVAILABLE ON THE INTERNET AT
WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE)

GRIFFIS

The radar

The Omaha radar (KOAX), 99 km away, was scanning. The volume nearest the first event began at 18:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Saline

When
September 2, 12:32 PM CST to 12:38 PM CST
Where
Saline County, 2 mi W of Dorchester
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -97.150

Hail up to 1 inch in diameter was reported near Dorchester.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, September 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320213.